Jump to content

Photo

Spiro Vs. Antibiotics

spironolactone antibiotics birth control nausea spiro

3 replies to this topic

#1 pocketfulofsunshine

pocketfulofsunshine

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Blog Entries: 1
    Likes: 7
About Me
  • Gender:Female
  • Location:Florida
  • Interests:I'm in school majoring in Elementary Ed, which I'm super excited about! I love all of the good things in life--ice cream, 30 Rock, Lost, upbeat music, adventures, weird nail polish art, crafting, and cats. I'm also pretty darn Irish and just barely escaped without being super gingery (whew!). I'm probably the nicest person on the planet.
  • Joined: 28-July 12

Achievements

     

Posted 04 August 2012 - 12:47 PM

Has anyone taken both Spiro and Antibiotics--at different times? I had a lot of reactions from antibiotics, although they made my skin clear, and my stomach is now very sensitive to medications. I want to try Spiro instead and was wondering if it caused anyone to have stomach problems like nausea, gastritis, or esophagitis? Basically, has Spiro had fewer stomach-related side effects than antibiotics for you guys? I'm desperate and I want Spiro to work!

Also, Spiro reduces the amount of androgen activity in your body, correct? So if my birth control, Loestrin 24 fe has high androgen activity and it messes with that, will my birth control no longer be effective?

#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,039
    Likes: 431
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 04 August 2012 - 11:25 PM

Honestly I don't really know how spiro interacts with a BC. I use the copper IUD which doesn't interact with anything. You should ask your doctor. I know some women on here are taking them both...

I don't have any stomach problems from spiro. It is absorbed best if you take it with meals. Start on a small dose for a few months and give it time to work. If you're not seeing some clearance by month 3, slowly work up to a higher dose. I started at 25 mg for a week, then 50 the next week, then after the first month went up to 100. Although 100 cleared me it was too high for my small size and I gained a bit of weight (less androgens = more estrogen = less acne = but more chance to gain weight). I went back down to 50 and it seems to be keeping me clear without weight gain.

The first couple of weeks on spiro you may feel a little dizzy or dehydrated while your body adjusts. Drink a lot of water, make sure you are taking your dose in two parts (half in morning, half in evening), and get a full night's rest. Even after the adjustment period, you will probably go to the bathroom more often and need to drink more water. I have been on it for 6 months now and I have to pee every 2-3 hours instead of every 4-5. Worth clear skin though.

Edited by Green Gables, 04 August 2012 - 11:26 PM.


#3 LoveGreenSmoothies

LoveGreenSmoothies

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 5,135
    Likes: 30
About Me
  • Gender:Female
  • Joined: 16-January 03

Achievements

     

Posted 05 August 2012 - 01:40 AM

Yes. Caused GERD and heartburn that I had to take an antacid for daily. Same thing happened to someone else on here...she has a log and I can't remember her name.Last I heard she was taking PPI's daily for it while continuing spiro. I wasn't willing to take PPI's and the zantac wasn't working for me anymore at max dose, so I gave up the spiro. PPI's can cause fractures and cancer taken long term and I wasn't willing to go there for my skin.

It may not happen to you, bc I think antibiotics and spiro cause different types of stomach issues. Just try it and see how you do. It's the only way you'll know.

I actually found the one girl's log.

http://www.acne.org/...-acnejeans-log/

She doesn't start out on spiro but goes on it later.

Edited by LoveGreenSmoothies, 05 August 2012 - 01:42 AM.


#4 pocketfulofsunshine

pocketfulofsunshine

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Blog Entries: 1
    Likes: 7
About Me
  • Gender:Female
  • Location:Florida
  • Interests:I'm in school majoring in Elementary Ed, which I'm super excited about! I love all of the good things in life--ice cream, 30 Rock, Lost, upbeat music, adventures, weird nail polish art, crafting, and cats. I'm also pretty darn Irish and just barely escaped without being super gingery (whew!). I'm probably the nicest person on the planet.
  • Joined: 28-July 12

Achievements

     

Posted 05 August 2012 - 09:32 PM

Honestly I don't really know how spiro interacts with a BC. I use the copper IUD which doesn't interact with anything. You should ask your doctor. I know some women on here are taking them both...

I don't have any stomach problems from spiro. It is absorbed best if you take it with meals. Start on a small dose for a few months and give it time to work. If you're not seeing some clearance by month 3, slowly work up to a higher dose. I started at 25 mg for a week, then 50 the next week, then after the first month went up to 100. Although 100 cleared me it was too high for my small size and I gained a bit of weight (less androgens = more estrogen = less acne = but more chance to gain weight). I went back down to 50 and it seems to be keeping me clear without weight gain.

The first couple of weeks on spiro you may feel a little dizzy or dehydrated while your body adjusts. Drink a lot of water, make sure you are taking your dose in two parts (half in morning, half in evening), and get a full night's rest. Even after the adjustment period, you will probably go to the bathroom more often and need to drink more water. I have been on it for 6 months now and I have to pee every 2-3 hours instead of every 4-5. Worth clear skin though.


I called the pharmacy and they said that it doesn't effect the pill at all! If you don't mind me asking, how do you like your IUD? Has it caused any skin problems? I might try out one of those in the future.

My dose is supposed to be 25mg twice a day, but I'm taking just 25mg a day for the first week until I see how it affects my stomach. I'd like to keep the lowest dose possible and I always take it with a meal! Haha I don't mind having to go to the bathroom all the time...as long as I have great skin, I'll spend half the day in there and not complain!

Yes. Caused GERD and heartburn that I had to take an antacid for daily. Same thing happened to someone else on here...she has a log and I can't remember her name.Last I heard she was taking PPI's daily for it while continuing spiro. I wasn't willing to take PPI's and the zantac wasn't working for me anymore at max dose, so I gave up the spiro. PPI's can cause fractures and cancer taken long term and I wasn't willing to go there for my skin.

It may not happen to you, bc I think antibiotics and spiro cause different types of stomach issues. Just try it and see how you do. It's the only way you'll know.

I actually found the one girl's log.

http://www.acne.org/...-acnejeans-log/

She doesn't start out on spiro but goes on it later.


Oh wow. I just checked out her page and messaged her! Thanks for that! I'm definitely starting it at a low dose and hoping for the best and I already feel like it's working, even though I only started yesterday!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users